# SDR 2004FA0000393

- Difficulty date: December 27, 2003
- Submitted: May 12, 2004
- Operation: General aviation
- Aircraft: N53879
- Make and model: Bbavia 7ECA
- Aircraft serial: 113676
- Engine: Lyc O235C1
- System (JASC): 2720 · Rudder Control System
- Part: Cotter Pin
- Part number: AN32022
- Condition: Sheared
- Location: Rudder Pedal
- Part time: 1,554 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

COTTER KEY USED TO SECURE THE CLEVIS PIN BETWEEN THE RT RUDDER PEDAL AND RT BRAKE MASTER CYLINDER FAILED.  THE HEAD OR TANGS OF THE COTTER KEY STRIKE AN ANGLE BRACKET ON THE FIREWALL WHEN THE RUDDER PEDAL IS FULLY DEPRESSED, DEPENDING UPON WHICH WAY THE CLEVIS PIN HAS ROTATED.  AFTER THE COTTER KEY FALLS OUT OF THE CLEVIS PIN, THE CLEVIS PIN SEPARATES FROM THE RUDDER PEDAL AND BRAKE MASTER CYLINDER ASSY.  THE RUDDER PEDAL FALLS FORWARD, ALLOWING THE TOP OF THE RUDDER PEDAL TO COME IN CONTACT WITH THE FIREWALL WHEN DEPRESSED.  THIS RESULTS IN A LOSS OF RUDDER PEDAL TRAVEL.  THE COTTER KEY TANGS SHEARED AT THE CLEVIS PIN.
